MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SIMPLIFY DISC; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. NUVASIVE SIMPLIFY DISC; PROSTHESIS, INTERVERTEBRAL DISC
Model Number LG-5
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The artificial disc was returned to nuvasive for evaluation where no damage, wear or dysfunction was observed.No issues were found with the returned device.Review of the provided radiographs noted the disc was well placed anterior / posteriorly as well as laterally and appears to be properly sized.Review of the reported complaint noted when the patient awoke from the procedure, they reportedly heard a noise when turning head, no noted pain or disfunction was reported.The root cause of the reported joint noise during articulation is unknown however, review of similar cases are noted to have resolved over time without revision or treatment and suspected to be the result of a lack of fluid egress back into the treated disc space allowing the core and plates to rub and likely the cause or contributor to the reported event.No additional investigation is required.Labeling review: "warnings simplify® cervical artificial disc should only be used by surgeons who are experienced with anterior cervical spinal procedures and have undergone hands-on training in the use of this device.Only surgeons who are familiar with simplify cervical artificial disc components, instruments, procedure, clinical applications, biomechanics, adverse events (aes), and risks associated with simplify® cervical artificial disc should use this device.A lack of adequate experience and/or training may led to a higher incidence of aes, including neurological complications.Correct selection of the appropriate implant size and correct placement of simplify® cervical artificial disc are essential to ensure proper performance and functioning of the device.Information regarding implant size selection and correct implant placement is provided in the simplify® cervical artificial disc surgical technique guide." "postoperative: patients should be instructed in postoperative care procedures and should be advised of the importance of adhering to these procedures for successful treatment with the device.Heavy lifting (greater than 20lbs) should be avoided for 6 weeks, and impact sports should be avoided for 3 months.Potential adverse effects of device on health below is a list of the potential adverse effects (e.G., complications) identified from the simplify cervical artificial disc clinical study results, approved device labeling for other cervical total disc replacement devices, and published scientific literature including: (1) those associated with any general surgical procedure; (2) those associated with anterior cervical spine surgery; and (3) those associated with a cervical artificial disc device, including the simplify cervical artificial disc.In addition to the risks listed below, there is also the risk that surgery may not be effective in relieving symptoms or may cause worsening of symptoms.Additional surgery may be required to correct some of the adverse effects.(table 12 including joint noise) ¿" "following completion of the procedure, patients should receive a postoperative treatment care protocol.Patients will be permitted to ambulate on the day of surgery, as tolerated, and, at the discretion of the surgeon, may wear a collar to support the neck (philadelphia, aspen, miami j, 2 poster-orthosis, etc.) until the soft tissues of the neck have healed.".
 
Event or Problem Description
On (b)(6) 2025 a patient underwent an cervical total disc replacement (ctdr) at c6/7 due to stenosis.After the procedure, the patient reported that the disc made a noise when moving their head/spine.On (b)(6) 2025 a revision procedure took place wherein the artificial disc at c6/7 was removed and replaced with a new one.After re-implantation of the replacement prosthesis no noise or cervical discomfort was observed.

Brand Name
NUVASIVE SIMPLIFY DISC
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21585645
Report Number2031966-2025-00039
Device Sequence Number8868068
Product Code MJO
UDI-Device Identifier00843285100108
UDI-Public843285100108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2026
Device Model NumberLG-5
Device Lot NumberW82547R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexMale
Patient Weight98 KG